MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 STD GLENOSPHERE TRIAL D38MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS

DEPUY FRANCE SAS - 3003895575 STD GLENOSPHERE TRIAL D38MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Catalog Number 230760138
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the surgeon was doing a delta xtend reverse shoulder replacement today and reported that the metaglene holder and metaglene holder internal rod were not holding the metaglene guide plate effectively as it was loose.Also the size 38 glenosphere trial was damaged by instruments and misuse.The plastic was scratched and shredded on the inner aspect of the glenosphere.There was minimal delay to the surgery whilst reattaching metaglene plate.There was no know patient adverse effects.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received that "surgeon was doing a delta xtend reverse shoulder replacement today and reported that the 2307-87-005 metaglene holder and 2307-87-002 metaglene holder internal rod were not holding the metaglene guide plate effectively as was loose.Also the size 38 glenosphere trial was damaged ? by instruments and misuse so that the plastic was scratched and shredded on the inner aspect of the glenosphere.2307-60-138 standard glenosphere trial ø 38 mm".The product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that '230760138, std glenosphere trial d38mm has broken and have scratches.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended use error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the std glenosphere trial d38mm would contribute to the complained device issue.Based on the investigation findings, the trail has scratches because of unintended use error , and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received that "surgeon was doing a delta xtend reverse shoulder replacement today and reported that the 2307-87-005 metaglene holder and 2307-87-002 metaglene holder internal rod were not holding the metaglene guide plate effectively as was loose.Also the size 38 glenosphere trial was damaged ? by instruments and misuse so that the plastic was scratched and shredded on the inner aspect of the glenosphere.2307-60-138 standard glenosphere trial ø 38 mm" the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that '230760138, std glenosphere trial d38mm has broken and have scratches.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended use error.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the std glenosphere trial d38mm would contribute to the complained device issue.Based on the investigation findings, the trail has scratches because of unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary surgeon was doing a delta xtend reverse shoulder replacement today and reported that the 2307-87-005 metaglene holder and 2307-87-002 metaglene holder internal rod were not holding the metaglene guide plate effectively as was loose.Also, the size 38 glenosphere trial was damaged? by instruments and misuse so that the plastic was scratched and shredded on the inner aspect of the glenosphere.2307-60-138 standard glenosphere trial ø 38 mm.Minimal delay to the surgery whilst reattaching metaglene plate.No adverse effects known.Instruments have been sent for decontamination.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the std glenosphere trial d38mm had scratches on the edge of the inner segment.No other damage was found.This type of damage is consistent with other tools and hard edges coming in contact with the device.Properly handling and attention to the approved use of the device diminishes the risk of failure.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the std glenosphere trial d38mm would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: surgeon was doing a delta xtend reverse shoulder replacement today and reported that the 2307-87-005 metaglene holder and 2307-87-002 metaglene holder internal rod were not holding the metaglene guide plate effectively as was loose.Also the size 38 glenosphere trial was damaged ? by instruments and misuse so that the plastic was scratched and shredded on the inner aspect of the glenosphere.2307-60-138 standard glenosphere trial ø 38 mm.Minimal delay to the surgery whilst reattaching metaglene plate.No adverse effects known.Instruments have been sent for decontamination.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device revealed that the std glenosphere trial d38mm had scratches on the edge of the inner segment.No other damage was found.The observed condition is consistent with using alternative methods for extraction (such as prying or gripping the trial with pliers or clamps to extract) which are not recommended forms of extraction in the surgical technique.No material or manufacturing defects were observed that would have contributed to the material becoming damaged more easily.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the std glenosphere trial d38mm would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
STD GLENOSPHERE TRIAL D38MM
Common Device Name
EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20451589
Report Number1818910-2024-21651
Device Sequence Number12523741
Product Code HWT
UDI-Device Identifier10603295115984
UDI-Public(01)10603295115984(10)5560247
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230760138
Device Lot Number5560247
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/14/2024
11/20/2024
11/25/2024
12/09/2024
12/17/2024
12/23/2024
01/07/2025
Initial Report FDA Received Date10/15/2024
Supplement Report FDA Received Date11/18/2024
11/23/2024
11/26/2024
12/11/2024
12/19/2024
12/24/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown